Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Mathematica Slovaca

Editor-in-Chief: Pulmannová, Sylvia


IMPACT FACTOR 2018: 0.490

CiteScore 2018: 0.47

SCImago Journal Rank (SJR) 2018: 0.279
Source Normalized Impact per Paper (SNIP) 2018: 0.627

Mathematical Citation Quotient (MCQ) 2018: 0.29

Online
ISSN
1337-2211
See all formats and pricing
More options …
Volume 67, Issue 4

Issues

The super socle of the ring of continuous functions

Sahar Ghasemzadeh / Omid A. S. Karamzadeh / Mehrdad Namdari
Published Online: 2017-07-14 | DOI: https://doi.org/10.1515/ms-2017-0028

Abstract

We introduce and study the concept of the super socle of C(X), denoted by SCF(X) (i.e., the set of elements of C(X), which are zero everywhere except on a countable number of points of X). Using this concept we extend some of the basic results concerning CF(X), the socle of C(X), to SCF(X). In particular, we determine spaces X such that CF(X) and SCF(X) coincide. Spaces X such that Ann(SCF(X)) is generated by an idempotent are fully characterized. It is shown that SCF(X) is an essential ideal in C(X) if and only if the set of countably isolated points (i.e., points with countable neighborhoods) of X is dense in X. The one-point Lindelöffication of uncountable discrete spaces is algebraically characterized via the concept of the super socle. Consequently, it is observed that whenever OxSCF(X) and SCF(X) is a regular ideal (von Neumann), then X is either a countable discrete space or the one-point Lindelöffication of an uncountable discrete space. Consequently, in this case SCF(X) is a prime ideal in C(X) (note, CF(X) is never prime C(X))

MSC 2010: Primary 54C30; 54C40; 54G12; Secondary 13C11; 16H20

Keywords: super socle of C(X); countably isolated point; countably discrete space; c-disjoint spaces; pseudo minimal ideals; one-point Lindelöffication

References

  • [1]

    Azarpanah, F.: Essential ideals in C(X), Period. Math. Hungar. 31 (1995), 105–112.CrossrefGoogle Scholar

  • [2]

    Azarpanah, F.: Intersection of essential ideals in C(X), Proc. Amer. Math. Soc. 125 (1997), 2149–2154.CrossrefGoogle Scholar

  • [3]

    Azarpanah, F.—Karamzadeh, O. A. S.: Algebraic characterization of some disconnected spaces, Italian J. Pure Appl. Math. 12 (2002), 155–168.Google Scholar

  • [4]

    Azarpanah, F.—Karamzadeh, O. A. S.—Rahmati, S.: C(X) vs. C(X) modulo its socle, Coll. Math. 3 (2008), 315–336.Google Scholar

  • [5]

    Bhatacharjee, P.—Knox, M. L.—Mcgovern, W. WM.: The classical ring of quotients of Cc(X), Appl. Gen. Topol. 15 (2014), 147–154.CrossrefGoogle Scholar

  • [6]

    Dube, T. Contracting the socle in rings of continuous functions, Rend. Semin. Mat. Univ. Padova 123 (2010), 37–53.Google Scholar

  • [7]

    Engelking, R.: General Topology, Heldermann Verlag, Berlin, 1989.Google Scholar

  • [8]

    Estaji, A. A.—Karamzadeh, O. A. S.: On C(X) modulo its socle, Comm. Algebra 13 (2003), 1561–1571.CrossrefGoogle Scholar

  • [9]

    Ghadermazi, M.—Karamzadeh, O. A. S.—Namdari, M.: C(X) versus its functionally countable subalgebra, submitted.Google Scholar

  • [10]

    Ghadermazi, M.—Karamzadeh, O. A. S.—Namdari, M.: On the functionally countable subalgebra of C(X), Rend. Sem. Mat. Univ. Padova 129 (2013), 47–70.Google Scholar

  • [11]

    Gillman, L.—Jerison, M.: Rings of Continuous Functions, Springer-Verlag, 1976.Google Scholar

  • [12]

    Goodearl, K. R.— Warfield JR, R. B.: An Introduction to Noncommutative Noetherian Rings. London Mathematical Society Students Texts, Vol. 16, Cambridge University Press, 1989.Google Scholar

  • [13]

    Goodearl, K. R. Von Neumann Regular Rings, Pitman Publishing Limited, London, San Francisco, Melbourne, 1979.Google Scholar

  • [14]

    Karamzadeh, O. A. S.—Namdari, M.—Siavoshi, M. A.: A note on λ-compact spaces, Math. Slovaca 63 (2013), , 1371–1380.CrossrefWeb of ScienceGoogle Scholar

  • [15]

    Karamzadeh, O. A. S.—Namdari, M.—Soltanpour, S.: On the locally functionally countable subalgebra of C(X), to appear in Appl. Gen. Topol.Google Scholar

  • [16]

    Karamzadeh, O. A. S.—Rostami, M.: On the intrinsic topology and some related ideals of C(X), Proc. Amer. Math. Soc. 93 (1985), 179–184.Google Scholar

About the article


Received: 2015-05-12

Accepted: 2015-07-01

Published Online: 2017-07-14

Published in Print: 2017-08-28


Citation Information: Mathematica Slovaca, Volume 67, Issue 4, Pages 1001–1010, ISSN (Online) 1337-2211, ISSN (Print) 0139-9918, DOI: https://doi.org/10.1515/ms-2017-0028.

Export Citation

© 2017 Mathematical Institute Slovak Academy of Sciences.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
S. Mehran, M. Namdari, and S. Soltanpour
Applied General Topology, 2018, Volume 19, Number 2, Page 261
[2]
S. Ghasemzadeh and M. Namdari
Applied General Topology, 2019, Volume 20, Number 1, Page 231
[3]
O.A.S. Karamzadeh and Z. Keshtkar
Quaestiones Mathematicae, 2018, Page 1

Comments (0)

Please log in or register to comment.
Log in